Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 264, NWS Wilmington, OH

September 7, 2012Ohio County, Switzerland County, Indiana; Carroll County, Gallatin County, Owen County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Sep 7, 2012, 11:45 PM EDT for Ohio County, Switzerland County, Indiana; Carroll County, Gallatin County, Owen County, Kentucky. It was in force for 45 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2012, 11:45 PM EDT (03:45 UTC)
Expired
Sep 8, 2012, 12:30 AM EDT
In force
45 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Ohio County, IN, Switzerland County, IN, Carroll County, KY, Gallatin County, KY, Owen County, KY

The radar

The Louisville radar (KLVX), 112 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 11:48 PM EDTTSTM WND DMG2 Se Avonburg, INTREE DOWNED ON ROUTE 250 IN PLEASANT TOWNSHIP.
Sep 8, 12:03 AM EDTTSTM WND DMG4 Nw Warsaw, INTREE DOWNED ON MCCREARYS RIDGE ROAD.
Sep 8, 12:05 AM EDTTSTM WND DMG4 Nnw Warsaw, INTREE DOWNED ON SCOTTS RIDGE ROAD.
Sep 8, 12:07 AM EDTTSTM WND DMG4 Wsw Warsaw, KYTREE DOWNED ON WALNUT VALLEY ROAD.
Sep 8, 12:08 AM EDTTSTM WND DMGFlorence, INTREE DOWNED ON ROUTE 156.
Sep 8, 12:09 AM EDTTSTM WND DMGWarsaw, KYTREE DOWNED ON HIGH STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 7, 9:10 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 531 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
531 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1512 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

379 
WUUS51 KILN 080345
SVRILN
INC115-155-KYC041-077-187-080430-
/O.NEW.KILN.SV.W.0264.120908T0345Z-120908T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1145 PM EDT FRI SEP 7 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTHERN KENTUCKY...
  GALLATIN COUNTY IN NORTHERN KENTUCKY...
  NORTHWESTERN OWEN COUNTY IN NORTHERN KENTUCKY...
  OHIO COUNTY IN SOUTHEAST INDIANA...
  SWITZERLAND COUNTY IN SOUTHEAST INDIANA...

* UNTIL 1230 AM EDT.

* AT 1143 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
  MOOREFIELD...MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CARROLLTON...
  VEVAY...
  WARSAW...

IN ADDITION...PRESTONVILLE...BRAYTOWN...BEAR BRANCH...FAIRVIEW...
GENERAL BUTLER STATE PARK...MOUNT STERLING...JACKSONVILLE AND ENGLISH
ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-71 BETWEEN MILE MARKERS 41 AND 65 IN KENTUCKY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. ALTHOUGH
ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY
TO MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
SATURDAY MORNING FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY
AND SOUTHWESTERN OHIO.

&&

LAT...LON 3875 8529 3874 8525 3870 8521 3891 8521
      3893 8520 3894 8500 3888 8479 3864 8478
      3860 8482 3860 8522 3863 8523 3869 8530
TIME...MOT...LOC 0345Z 287DEG 32KT 3884 8516

$$


BINAU
1 follow-up statement
586 
WWUS51 KILN 080403
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1203 AM EDT SAT SEP 8 2012

INC115-155-KYC041-077-187-080430-
/O.CON.KILN.SV.W.0264.000000T0000Z-120908T0430Z/
SWITZERLAND IN-OHIO IN-OWEN KY-CARROLL KY-GALLATIN KY-
1203 AM EDT SAT SEP 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR GALLATIN...CARROLL...NORTHWESTERN OWEN...OHIO AND SWITZERLAND
COUNTIES...

AT 1202 AM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
CENTER SQUARE...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
WARSAW.

IN ADDITION...US ROUTE 42 AT STATE ROUTE 184...EAGLE STATION...
QUERCUS GROVE...ETHRIDGE...FLORENCE...CARSON...NORTH LANDING AND
WHEATLEY ARE NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. ALTHOUGH
ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY
TO MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3875 8529 3874 8525 3870 8521 3883 8515
      3889 8510 3894 8500 3888 8479 3864 8478
      3860 8482 3860 8522 3863 8523 3869 8530
TIME...MOT...LOC 0403Z 287DEG 32KT 3883 8497

$$


BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 9:49 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Sep 7, 9:49 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
949 PM EDT FRI SEP 7 2012

.SYNOPSIS...
A LOW PRESSURE SYSTEM AND STRONG COLD FRONT WILL MOVE ACROSS THE
GREAT LAKES AND THE OHIO VALLEY TONIGHT THROUGH SATURDAY. WEAK
SURFACE RIDGING WILL BUILD INTO OUR REGION SATURDAY AFTERNOON AND
NIGHT. A WEAK COLD FRONT WILL DROP SOUTH ACROSS THE REGION ON
SUNDAY...WHICH MAY BRING A FEW SHOWERS TO PARTS OF THE AREA. THIS
FRONT WILL MOVE SOUTH OF THE REGION SUNDAY NIGHT AS A STRONGER
RIDGE OF HIGH PRESSURE BUILDS SOUTHWARD INTO THE OHIO VALLEY. A
MUCH COOLER AIR MASS WILL SETTLE ACROSS THE REGION FOR THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SEVERE THUNDERSTORM WATCH #633 HAS REPLACED SEVERE THUNDERSTORM
WATCH #631 AND IS IN EFFECT UNTIL 3 AM EDT FOR ALL BUT THE FAR NRN
CWFA.

A VIGOROUS S/WV WILL DIG SE INTO THE WESTERN GREAT LAKES AND OHIO
VALLEY BY SATURDAY MORNING. THIS WILL ALLOW A SFC LOW TO DEEPEN
AND MOVE NE ACRS OUR AREA OVERNIGHT. AS IT DOES...A COLD FRONT
WILL SWING WEST TO EAST THROUGH THE AREA TONIGHT INTO SATURDAY
MORNING. THIS S/WV IS DYNAMIC AND LOW LEVEL FORCING AND UPR LVL
FORCING WILL BE ADEQUATE TO PRODUCE SHOWERS AND THUNDERSTORMS
OVERNIGHT. MLCAPE OF 1000 TO 1500  J/KG SHOULD LINGER INTO THE
EARLY HOURS OF SATURDAY MORNING WHICH IS SUFFICIENT ENOUGH TO
WARRANT SOME SEVERE POTENTIAL. MAIN SVR WX THREAT...IF IT IS
REALIZED...WILL BE DAMAGING WINDS WITH A RAGGED QLCS MOVING
THROUGH THE AREA. ISOLATED HAIL CAN NOT BE RULED OUT AS WELL. HAVE
KEPT SVR WEATHER WORDING IN ALL THE ZONES FOR EXCEPT THE FAR NORTH
THROUGH 3 AM EDT ATTM. HEAVY RAIN WILL ACCOMPANY THUNDERSTORMS
WITH SOME LOCALIZED FLOODING ISSUES POSSIBLE.

OVERNIGHT LOWS WILL RANGE FROM NEAR 60 IN THE NW TO THE UPPER 60S
SE.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
COLD FRONT WILL BE PUSHING EAST OF THE AREA SATURDAY MORNING.
SHOWERS AND THUNDERSTORMS WILL DECREASE TO SCATTERED
SHOWERS...WHICH SHOULD THEN COME TO AN END BY EARLY AFTERNOON AS
STRONG SUBSIDENCE IN THE WAKE OF THE COLD FRONT MOVES INTO THE
AREA. CLOUDY SKIES WILL BECOME PARTLY CLOUDY DURING THE AFTN
HOURS. WITH GOOD CAA IN THE WAKE OF THE FRONT...TEMPERATURES WILL
BE MUCH COOLER WITH HIGHS MAINLY IN THE LOWER TO MID 70S.

FOR SATURDAY NIGHT INTO SUNDAY...WEAK SFC RIDGING WILL MOVE
SOUTHEAST OF THE AREA BY MORNING AS ANOTHER S/WV IN THE NW FLOW
PUSHES SOUTHEAST INTO THE AREA. DEEPEST MOISTURE AND WEAK
FORCING...ALONG WITH BEST INSTABILITY IS FORECAST FOR OUR NRN AND
PARTS OF OUR EASTERN AREAS SUNDAY AFTN AS AN ASSOCIATED WEAK COLD
FRONT PUSHES SOUTHEAST THROUGH THE REGION. HAVE PLACED 20 AND 30
POPS FOR SHOWERS IN THESE AREAS. AFTER A COOL START...HIGHS ON SUNDAY
WILL ONCE AGAIN BE MAINLY IN THE LOWER TO MID 70S.

UNDER A NW FLOW ALOFT...S/WV WILL MOVE EAST OF THE AREA BY SUNDAY
NIGHT. DRIER AIR WILL FILTER IN AS SFC HIGH PRESSURE BUILDS
SOUTHEAST INTO THE REGION. SKIES WILL CLEAR AND TEMPERATURES WILL
BE COOL...RANGING FROM THE UPPER 40S TO THE LOWER 50S BY MONDAY
MORNING.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THIS PERIOD WILL BE CHARACTERIZED BY GENERALLY BELOW NORMAL
PRECIPITABLE WATER/MOISTURE CONTENT IN THE WAKE OF THE STRONG TROUGH
WHICH WILL BE DEPARTING TO THE EAST THROUGH THE PERIOD.
TEMPERATURES WILL BE BELOW NORMAL /HIGHS IN THE 70S/ ON MONDAY AND
TUESDAY...AND THEN TRANSITION TO NEAR TO ABOVE NORMAL FOR THE MIDDLE
AND END OF THE WORK WEEK. MID LEVEL RIDGING WILL AGGRESSIVELY INDUCE
HEIGHT RISES TUE AND WED WHICH WILL PUSH 850MB TEMPS INTO THE MID TO
UPPER TEENS WED - FRI.  EXPECT VERY LITTLE IN THE WAY OF CLOUD COVER
MON/TUE/WED AS STRONG SURFACE HIGH MOVES ACROSS THE AREA AND THEN
DEPARTS TO THE SOUTH. STRONG HEIGHT FALLS WITH A VERY POTENT CNTL
CANADA SHORTWAVE TROUGH WILL GLANCE ATOP THE RIDGE
THURS/FRI...LOWERING HEIGHTS SOMEWHAT AND ALLOWING A WEAK/DECAYING
FRONT INTO THE GREAT LAKES AT THE END OF THE WEEK. NOT REALLY
THRILLED ABOUT THE RAIN CHANCES IN THIS TIME PERIOD...BUT ENOUGH OF
AN NCEP /GFS AND GEFS/ SIGNAL FOR LOW-END RAIN CHANCES ON FRIDAY.
MORNING LOWS WILL BE ENJOYABLE/COOL IN THIS DRIER AIRMASS.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
THUNDERSTORMS WILL BE DEVELOPING AHEAD OF A COLD FRONT THROUGH 03Z
ACROSS THE WESTERN SITES KDAY/KCVG/KLUK/KILN. MAINLY BRIEF MVFR
CONDITIONS WILL OCCUR WITH THESE CELLS. A LARGER LINE OF RAIN AND
THUNDERSTORMS WILL ARRIVE ACROSS THE WESTERN TERMINALS BY 04Z AND
WILL PRODUCE WIDESPREAD MVFR TO IFR CIGS AND VSBYS FOR SEVERAL
HOURS. THIS ACTIVITY WILL SPEAD EAST AND BEGIN TO AFFECT
KILN/KCMH/KLCK BY 06Z. THE BACK EDGE OF THIS BAND OF CONVECTION
WILL ARRIVE ALONG WITH A COLD FRONT AFTER DAYBREAK. SHOWERS WILL
GRADUALLY END...WITH IMRPROVING CONDITIONS TO VFR DURING THE LATE
MORNING HOURS. AS THE FRONT PASSES...WINDS WILL INCREASE OUT OF
THE NORTHWEST TO 10 TO 15 KT GUSTING UP TO 25 KT DURING THE
AFTERNOON.

.OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...BINAU
AVIATION...LATTO
Hazardous weather outlook, Sep 7, 10:08 PM EDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1008 PM EDT FRI SEP 7 2012

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042>046-051>056-060>065-
070>074-077>082-088-090215-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DARKE-SHELBY-LOGAN-UNION OH-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
1008 PM EDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

A STRONG COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE
AREA DURING THE EVENING INTO THE OVERNIGHT HOURS. A FEW OF THE
THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS BEFORE WEAKENING.
ISOLATED LARGE HAIL WILL ALSO BE POSSIBLE. HEAVY RAIN IS EXPECTED
WITH THUNDERSTORMS WHICH MAY RESULT IN LOCAL FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO MONITOR THE WEATHER CONDITIONS
OVERNIGHT. PLEASE SUBMIT SEVERE OR MARGINAL SEVERE REPORTS TO THE
NATIONAL WEATHER SERVICE.

OHZ026-034-035-090215-
HARDIN-MERCER-AUGLAIZE-
1008 PM EDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

A STRONG COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE
AREA DURING THE EVENING INTO THE OVERNIGHT HOURS. HEAVY RAIN IS
EXPECTED WITH THUNDERSTORMS WHICH MAY RESULT IN LOCAL FLOODING
ISSUES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 7, 9:38 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
938 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     HAIL             N VANDALIA              39.88N 84.19W
09/07/2012  E0.50 INCH       MONTGOMERY         OH   TRAINED SPOTTER

&&

ASL
Special weather statement, Sep 7, 10:20 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1020 PM EDT FRI SEP 7 2012

OHZ034-035-042-043-051-080300-
AUGLAIZE OH-DARKE OH-MERCER OH-MIAMI OH-SHELBY OH-
1020 PM EDT FRI SEP 7 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN SHELBY...
WESTERN MIAMI...SOUTHERN MERCER...DARKE AND SOUTHWESTERN AUGLAIZE
COUNTIES THROUGH 1100 PM EDT...

AT 1011 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM FORT RECOVERY TO SHARPS CROSSING TO PALESTINE...MOVING
EAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.

RAINFALL RATES IN EXCESS OF AN INCH PER HOUR ARE LIKELY THROUGH THE
REMAINDER OF THE EVENING...AND THIS MAY CAUSE FLOODING OF LOW LYING
AREAS...POORLY DRAINED AREAS...AND URBAN AREAS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ANSONIA...GREENVILLE...
ST. HENRY...COLDWATER...ARCANUM...VERSAILLES...BRADFORD...MINSTER...
FORT LORAMIE...NEW BREMEN...COVINGTON AND PLEASANT HILL.

ALSO...WAYNE LAKES...ROSSBURG...NEW WESTON...BURKETTSVILLE...
ABBOTTSVILLE...BROCK...NORTH STAR AND DARKE COUNTY AIRPORT ARE NEAR
THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 4053 8430 4022 8424 3998 8428 3994 8481
      4019 8477 4040 8481 4049 8481

BINAU
Local storm report, Sep 7, 10:51 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1051 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       1 SE LEBANON            39.42N 84.20W
09/07/2012  M1.92 INCH       WARREN             OH   NWS EMPLOYEE

&&

ASL
Special weather statement, Sep 7, 10:59 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1059 PM EDT FRI SEP 7 2012

OHZ035-043-044-051-052-080345-
AUGLAIZE OH-CHAMPAIGN OH-LOGAN OH-MIAMI OH-SHELBY OH-
1059 PM EDT FRI SEP 7 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHELBY...NORTHERN
MIAMI...WESTERN LOGAN...NORTHWESTERN CHAMPAIGN AND AUGLAIZE COUNTIES
THROUGH 1145 PM EDT...

AT 1054 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEW KNOXVILLE TO HOUSTON TO COVINGTON...MOVING EAST AT
30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW KNOXVILLE...
PIQUA...ANNA...SIDNEY...BOTKINS...WAPAKONETA...JACKSON CENTER...
WAYNESFIELD...ST. PARIS...LAKEVIEW...DE GRAFF AND RUSSELLS POINT.

ALSO...MCCARTYVILLE...HARDIN...KETTLERSVILLE...MOULTON...NEWBERN...
LOCKINGTON...SWANDERS AND FARRINGTON ARE NEAR THE PATH OF THIS LINE
OF STRONG THUNDERSTORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 4042 8382 4012 8392 4006 8441 4030 8433
      4058 8442 4065 8397 4065 8395

BINAU
Special weather statement, Sep 7, 11:03 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1103 PM EDT FRI SEP 7 2012

INZ050-059-066-073>075-080-KYZ091-092-OHZ042-060-061-070-071-077-
080400-
UNION IN-SWITZERLAND IN-OHIO IN-FRANKLIN IN-DEARBORN IN-WAYNE IN-
RIPLEY IN-KENTON KY-BOONE KY-BUTLER OH-DARKE OH-HAMILTON OH-
MONTGOMERY OH-PREBLE OH-WARREN OH-
1103 PM EDT FRI SEP 7 2012

...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH SOUTHEAST
INDIANA AND SOUTHWEST OHIO THROUGH MIDNIGHT EDT WITH WIND DAMAGE
POTENTIAL...

RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
COSMOS TO WEST FLORENCE TO ST. LEON TO HOLTON...MOVING SOUTHEAST AT
30 MPH...AND THESE STORMS WILL SPREAD INTO THE I-75 CORRIDOR FROM
NEAR DAYTON TO CINCINNATI BY MIDNIGHT.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN
CAN BE EXPECTED WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW MADISON...MILAN...
VERSAILLES...OXFORD...MOORES HILL...ANSONIA...BRIGHT...HARRISON...
EATON...CAMDEN...GREENVILLE AND HIDDEN VALLEY.

ALSO...WEST FLORENCE...MOUNT CARMEL...WEISBURG...COLLEGE CORNER...NEW
ALSACE...NEW TRENTON...SHARPEYE AND PALESTINE ARE NEAR THE PATH OF
THIS LINE OF STRONG THUNDERSTORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3913 8545 3933 8504 3979 8488 4001 8486
      4001 8482 4034 8481 4033 8443 3992 8443
      3992 8432 3957 8431 3912 8447 3906 8455
      3880 8513 3885 8521 3891 8521 3891 8533
      3897 8545

BINAU
Special weather statement, Sep 7, 11:27 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1127 PM EDT FRI SEP 7 2012

INZ073>075-080-KYZ089>092-094-080430-
SWITZERLAND IN-OHIO IN-DEARBORN IN-RIPLEY IN-KENTON KY-OWEN KY-
BOONE KY-CARROLL KY-GALLATIN KY-
1127 PM EDT FRI SEP 7 2012

...STRONG THUNDERSTORMS WILL AFFECT
GALLATIN...CARROLL...BOONE...WESTERN OWEN...KENTON...SOUTHERN
RIPLEY...SOUTHWESTERN DEARBORN...OHIO AND SWITZERLAND COUNTIES
THROUGH 1230 AM EDT...

A LINE OF STRONG STORMS...MOVING EAST AT 35 MPH...WILL BEGIN TO
CROSS NORTHERN KENTUCKY TOWARD MIDNIGHT AND THROUGH THE EARLY
MORNING HOURS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN
CAN BE EXPECTED WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CARROLLTON...
DILLSBORO...VEVAY...WARSAW...RISING SUN...BURLINGTON...OAKBROOK...
UNION...FLORENCE...VILLA HILLS...PARK HILLS AND LAKESIDE PARK.

ALSO...REXVILLE...BENHAM...OLEAN...LOCUST...CROSS PLAINS...
AVONBURG...FRIENDSHIP AND PRESTONVILLE ARE NEAR THE PATH OF THESE
STRONG THUNDERSTORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3901 8545 3908 8452 3850 8501 3850 8503
      3852 8503 3856 8501 3856 8507 3859 8509
      3858 8521 3863 8523 3873 8534 3874 8534
      3874 8526 3870 8521 3891 8521 3891 8545

BINAU

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 8:01 PM EDTSevere Thunderstorm WarningILNUnion, Wayne21 min
Sep 7, 9:23 PM EDTAreal Flood AdvisoryILNFayette, Union, Wayne3 hr
Sep 7, 10:09 PM EDTSevere Thunderstorm WarningILNFayette, Franklin, Ripley51 min
Sep 7, 10:50 PM EDTSevere Thunderstorm WarningILNWayne25 min
Sep 7, 11:03 PM EDTSpecial Weather StatementILNDearborn, Ohio, Ripley, Union57 min
Sep 7, 11:23 PM EDTAreal Flood AdvisoryILNRipley112 min
Sep 7, 11:27 PM EDTSpecial Weather StatementILNOhio, Switzerland63 min
Sep 8, 12:22 AM EDTSevere Thunderstorm WarningILNSwitzerland38 min
Sep 8, 12:30 AM EDTTornado WarningILNBoone, Gallatin, Grant, Pendleton20 min
Sep 8, 12:57 AM EDTSevere Thunderstorm WarningILNBracken, Campbell, Grant, Kenton, Mason, Owen and 2 more48 min
Sep 8, 1:04 AM EDTTornado WarningILNBracken, Pendleton16 min
Sep 8, 1:30 AM EDTSevere Thunderstorm WarningILNBracken, Lewis, Mason, Robertson45 min
Sep 8, 2:05 AM EDTSevere Thunderstorm WarningILNLewis, Mason40 min
Sep 8, 2:44 AM EDTSpecial Weather StatementILNLewis46 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.